Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Am on Mirena, had unprotected sex, have brown discharge. Concerned

I have been on Mirena for almost 8 months now and havent had a period since a week after having it put in since I was on the Depo shot right before. I have been having unprotected sex and now suddenly I am having a period again it seems, but it is a brownish like blood and kinda heavy out of no where? I havent had a period in awhile so I am concerned for this sudden apperance and because it looks almost like what my periods did when I found outI was pregnant before? What could this be? Should I had the Mirena removed?
Asked On : Fri, 17 Aug 2012
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
May 2013
Thanks for the query.
As you are on minera there is less possibility for pregnancy.
Minera can cause side effects like amenorrhea, irregular spotting etc.
Brown discharge can be due to collected blood from the endometrium.
Usually this will subside soon.
If you had doubt regarding pregnancy, once go for blood test for pregnancy.
Blood test gives more accurate result compared with urine test.
If the test comes negative, no need to worry.
Consult gynecologist and take tablets to control the spotting.
Then you can continue with Minera.
Take care.
Answered: Tue, 15 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor